Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Hepatitis B patient taking Thyronorm. Not on medication for hepatitis. Advised with Duphaston for conception. Is this safe to take?

I am Hepatitis B Patient since 2003 also taking Thyronorm 100 mg , i m not on any kind of medicines for Hepatitis since my Hepatitis doctors ( Deepak Amrapurkar- Bombay Hospital )says everything is in contraol no medicines as of now , i am planning for Pregnancy now , but due to some reasons cant concieve hence my gyneac doctor suggested me to take Duphaston 10 for 10 days , is this safe to take this tablet in Hepatitis . Will it create any problem ?????
Wed, 3 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hi,

High doses of Progesterone may cause some elevation of liver enzymes after 1-2 weeks of administration. This increase is mostly seen in level of serum aminotransferase, however no increase is seen in alkaline phosphatase or bilirubin levels. This increase in level of aminotrasferase is also transient and mostly subside after reducing the dose of progesterone or stopping it. Hence, in my opinion this drug (Duphaston) may be taken by you almost safely even in hepatitis.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hepatitis c


Hepatitis B patient taking Thyronorm. Not on medication for hepatitis. Advised with Duphaston for conception. Is this safe to take?

Hi, High doses of Progesterone may cause some elevation of liver enzymes after 1-2 weeks of administration. This increase is mostly seen in level of serum aminotransferase, however no increase is seen in alkaline phosphatase or bilirubin levels. This increase in level of aminotrasferase is also transient and mostly subside after reducing the dose of progesterone or stopping it. Hence, in my opinion this drug (Duphaston) may be taken by you almost safely even in hepatitis. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician